Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


i would like to stop taking truvada & kaletra
May 9, 2013

i am HIV positive and undetectable been on meds about 5yrs is there a natural herb and vitiman regimine i could start to remain healthy with out taking meds i only take K-Pax vitimins and Ensure in addition to the meds everyday..thank you

Response from Dr. Henry

There are no vitamins or herb/complementary regimens that have been demonstrated to control HIV replication and protect health. Stopping effective HIV medication usually leads to a rebound in HIV levels to pre-treatment levels and a drop in the CD4 count with an increase in risk for clinical problems. In a small percentage of cases, when HIV treatment has been started at time of primary (initial HIV infection), stopping HIV medication has been done without a rebound in virus (< 15% of cases) over the short term (ie several years). If you are having problems with the Truvada/Kaletra then an alternative regimen might be considered depending on treatment/resistance history and drug availability where you are located. KH



Previous
penile rash
Next
ART and HIV Transmission

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement